# SDR AALA20020894

- Difficulty date: June 9, 2002
- Submitted: September 4, 2002
- Operation: Air carrier
- Aircraft: N577AA
- Make and model: Doug DC-9-82
- Aircraft serial: 53154
- System (JASC): 4990 · APU Oil System
- Part: O-Ring
- Condition: Failed
- Location: Apu
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

BOS - FLT 1835 - EN ROUTE BOS-DFW, AFTER TAKEOFF A HOT MISTY ODOR WAS PRESENT IN COCKPIT FOLLOWED BY FLIGHT ATTENDANTS REPORTING SMOKE FILLING THE CABIN, SOME IN COCKPIT, FLIGHT ATTENDANTS REPORTED SMOKE WAS ORIGINATING AROUND ROWS 17 AND 18.  DECLARED EMERGENCY, RETURNED TO TO BOS AND LANDED WITHOUT INCIDENT.  SMOKE DISSIPATED DURING DESCENT AND LANDING.  TAXI TO GATE WAS UNEVENTFUL.  REPLACED APU O-RING AT MAGNETIC DRAIN PLUG.  REPLACED LEFT COALESCERS BAG.  ACCOMPLISHED PACK BURN OUT.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
